Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 112, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 21, 2007, 2:52 PM EDT for Indiana County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2007, 2:52 PM EDT (18:52 UTC)
- Expired
- Jun 21, 2007, 3:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Indiana County, PA
The radar
The State College radar (KCCX), 96 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1857 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:33 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 21, 2:33 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 233 PM EDT THU JUN 21 2007 .SYNOPSIS... WEAK COLD FRONT, NOW MOVING THROUGH THE UPPER OHIO VALLEY, WILL CAUSE SCATTERED THUNDERSTORMS THROUGH EVENING. MIDWEST HIGH PRESSURE WILL THEN RETURN DRY CONDITIONS AND INITIALLY PLEASANT TEMPERATURES LATE WEEK. HOWEVER, NEXT WEEK WILL TURN WARMER. && .NEAR TERM /THROUGH TONIGHT/... RECENT RADAR DATA IS CONFIRMING SPC CONCERNS ABOUT THUNDERSTORMS DEVELOPING ACROSS THE UPPER OHIO VALLEY IN CONJUNCTION WITH PASSAGE OF UPPER-LEVEL SHORT-WAVET TROUGH THROUGH THE GREAT LAKES. SOME WILL HAVE GUSTY WIND AND HAIL THROUGH EVENING. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... RECENT GFS AND NAM MODEL RUNS, INCLUDING ENSEMBLES, SHOW MIDWEST HIGH PRESSURE RETURNING DRY CONDITIONS TO THE UPPER OHIO VALLEY. CONCUR WITH GFS AND NAM MOS VALUES THAT TEMPERATURES WILL BE SLIGHTLY COOLER THAN NORMAL THIS PERIOD. && .LONG TERM /SUNDAY THROUGH THURSDAY/... GFS ENSEMBLE MODEL RUNS SHOW UPPER LEVEL JET STREAM PATTERN SHIFTING NORTHWARD INTO CANADA, WHILE MAINTAINING A RIDGE OVER THE PLAINS STATES. THIS WILL MAINTAIN GENERALLY DRY CONDITIONS, WHILE CAUSING TEMPERATURES TO CLIMB TO ABOVE NORMAL VALUES, AS INDICATED BY GFS MOS AND HPC GUIDANCE. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... EXPECT BANDS OF THUNDERSTORMS TO GENERATE BRIEF MVFR FLIGHT CONDITIONS INTO EARLY EVENING WITH ISOLATED SURFACE WINDS TO OVER 40 KTS. HAIL CAN ALSO OCCUR, BUT SHOULD BE LIMITED IN SIZE TO AN INCH OR LESS. AFTER TONIGHT, VFR FLIGHT CONDITIONS ARE EXPECTED INTO THE WEEKEND AS LATE NIGHT FOG AND LATE DAY SHOWER POTENTIAL VERY LOW INTO TUESDAY. WINDS WILL ALSO GENERALLY BE LESS THAN 12 KNOTS THIS PERIOD. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 21, 4:46 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 446 AM EDT THU JUN 21 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-220900- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 446 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 21, 1:41 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 141 PM EDT THU JUN 21 2007 OHZ041-PAZ007>009-013>016-020>023-030-211845- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-COLUMBIANA OH-FOREST PA-INDIANA PA-JEFFERSON PA-LAWRENCE PA-MERCER PA-VENANGO PA-WESTMORELAND PA- 141 PM EDT THU JUN 21 2007 ...THUNDERSTORMS... THUNDERSTORMS MOVING ACROSS THE FOLLOWING COUNTIES BETWEEN 145 PM AND 230 PM...COLUMBIANA...ARMSTRONG...ALLEGHENY...WESTMORELAND... BEAVER...INDIANA...BUTLER...JEFFERSON...VENANGO...FOREST... CLARION...MERCER AND LAWRENCE... AT 132 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SCATTERED THUNDERSTORMS ACROSS LAWRENCE...MERCER...BUTLER AND VENANGO COUNTIES. THE STORMS WERE MOVING TO THE SOUTHEAST ABOUT 40 MPH. BE ALERT FOR GUSTY WINDS TO NEAR 40 MPH, SMALL HAIL, BRIEF HEAVY DOWNPOURS AND DANGEROUS LIGHTNING. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 21, 2:03 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 203 PM EDT THU JUN 21 2007 OHZ041-PAZ014-020>023-029>032-WVZ001-211900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-COLUMBIANA OH-FAYETTE PA-GREENE PA-HANCOCK WV-INDIANA PA-WASHINGTON PA-WESTMORELAND PA- 203 PM EDT THU JUN 21 2007 ...THUNDERSTORMS CONTINUING TO MOVE ACROSS PARTS OF THE REGION THIS AFTERNOON... THUNDERSTORMS WILL BE MOVING INTO BEAVER...ALLEGHENY...WASHINGTON... AND WESTMORELAND COUNTIES BETWEEN 205 PM AND 300 PM. LOOK FOR SMALL HAIL...GUSTY WINDS TO NEAR 45 MPH...DANGEROUS LIGHTNING AND BRIEF HEAVY DOWNPOURS. THE STORMS WERE MOVING TO THE SOUTHEAST ABOUT 40 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:22 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 23 min |
| Jun 21, 2:44 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Westmoreland | 61 min |
| Jun 21, 2:46 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 59 min |
| Jun 21, 2:48 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 27 min |
| Jun 21, 2:58 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 62 min |
| Jun 21, 3:16 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 74 min |
| Jun 21, 3:42 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 63 min |
| Jun 21, 3:50 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 55 min |
| Jun 21, 4:01 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 59 min |
| Jun 21, 4:13 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 62 min |
| Jun 21, 4:17 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 58 min |
| Jun 21, 4:27 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 63 min |
| Jun 21, 4:48 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 42 min |
| Jun 21, 5:00 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 30 min |
| Jun 21, 5:13 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 32 min |
| Jun 21, 5:21 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 24 min |
| Jun 21, 5:24 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 51 min |
| Jun 21, 2:59 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 61 min |
| Jun 21, 4:00 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 45 min |
| Jun 21, 4:37 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 38 min |
| Jun 21, 4:51 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 39 min |
| Jun 21, 4:59 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 46 min |
| Jun 21, 3:44 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 31 min |
| Jun 21, 7:26 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 34 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.